Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 5:25 PM EDT for 5 counties in Ohio. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 5:25 PM EDT (21:25 UTC)
- Expired
- May 11, 2015, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:53 PM EDT | TSTM WND DMG | 1 Ese Sugar Grove, OH | SEVERAL TREES DOWN. TIME ESTIMATED FROM RADAR. |
| May 11, 6:05 PM EDT | TSTM WND GST 60 | Logan, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:14 PM EDT | Tornado Watch | SPC | 7 hr |
| May 11, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS51 KILN 112125
SVRILN
OHC045-073-129-131-141-112230-
/O.NEW.KILN.SV.W.0065.150511T2125Z-150511T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROSS COUNTY IN SOUTHWEST OHIO...
NORTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
EASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
HOCKING COUNTY IN CENTRAL OHIO...
FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 630 PM EDT.
* AT 522 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM PICKERINGTON TO TARLTON TO OMEGA...MOVING
EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
BALTIMORE...
LANCASTER...
HOCKING HILLS STATE PARK...
BREMEN...
LOGAN...
IN ADDITION...LAURELVILLE...ADELPHI...RICHMOND DALE...LONDONDERRY...
CARROLL...US ROUTE 22 AT STATE ROUTE 159...LINN AND CLEARPORT ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3909 8279 3909 8296
3959 8285 3980 8286 3979 8283 3983 8280
3994 8281 3992 8246 3984 8247 3983 8239
3975 8240 3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2125Z 276DEG 24KT 3985 8273 3958 8273
3912 8285
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
239
WWUS51 KILN 112148
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT MON MAY 11 2015
OHC129-112159-
/O.CAN.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
PICKAWAY OH-
548 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKAWAY COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3909 8279 3909 8296
3957 8267 3972 8262 3993 8256 3992 8246
3984 8247 3983 8239 3975 8240 3974 8236
3960 8237 3956 8217
TIME...MOT...LOC 2149Z 276DEG 24KT 3983 8252 3956 8252
3909 8281
$$
OHC045-073-131-141-112230-
/O.CON.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-PIKE OH-ROSS OH-
548 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ROSS...NORTHEASTERN PIKE...HOCKING AND EASTERN
FAIRFIELD COUNTIES...
AT 546 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM THURSTON TO ROCKBRIDGE TO LINN...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK...BREMEN AND LOGAN.
IN ADDITION...FAIRFIELD BEACH...NORTH BERNE...HIDEAWAY HILLS...
ENTERPRISE...LAKE LOGAN STATE PARK...WEST RUSHVILLE...RUSHVILLE AND
ILESBORO ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3909 8279 3909 8296
3957 8267 3972 8262 3993 8256 3992 8246
3984 8247 3983 8239 3975 8240 3974 8236
3960 8237 3956 8217
TIME...MOT...LOC 2149Z 276DEG 24KT 3983 8252 3956 8252
3909 8281
HAIL...1.00IN
WIND...60MPH
$$816
WWUS51 KILN 112202
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT MON MAY 11 2015
OHC131-141-112212-
/O.CAN.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
PIKE OH-ROSS OH-
602 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3956 8259 3971 8256
3984 8252 3984 8247 3983 8239 3975 8240
3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2202Z 276DEG 24KT 3982 8241 3955 8241
3936 8252
$$
OHC045-073-112230-
/O.CON.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-
602 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HOCKING AND EASTERN FAIRFIELD COUNTIES...
AT 600 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM RUSHVILLE TO LOGAN TO HOCKING
HILLS STATE PARK...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
LOGAN.
IN ADDITION...ILESBORO...UNION FURNACE...HAYDENVILLE...STARR AND
CARBON HILL ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3956 8259 3971 8256
3984 8252 3984 8247 3983 8239 3975 8240
3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2202Z 276DEG 24KT 3982 8241 3955 8241
3936 8252
HAIL...1.00IN
WIND...60MPH
$$768
WWUS51 KILN 112224
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT MON MAY 11 2015
OHC045-073-112234-
/O.EXP.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-
624 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR HOCKING AND EASTERN FAIRFIELD
COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORMS WERE MOVING OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE JUST BEHIND THESE
STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3956 8259 3971 8256
3984 8252 3984 8247 3983 8239 3975 8240
3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2224Z 276DEG 24KT 3980 8222 3953 8222
3934 8233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 11, 1:58 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT MON MAY 11 2015 .SYNOPSIS... SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN FORECAST AREA. CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW (ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM. THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED. OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY. INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND 1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN FROM THE WEST. THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS (ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR 0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND ESPECIALLY WITH ANY DISCRETE STORMS). STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY 03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER 60S ARE EXPECTED IN THE SOUTHEAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S. WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS POSSIBLE. THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE OF DROPPING TO AROUND 40 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND. THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE NORMAL. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A 4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH HAVE THE POTENTIAL TO MISS THE AIRPORTS. GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK CLEARING IS EXPECTED OVERNIGHT. COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE DAY TUESDAY. OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...HICKMAN AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 907 AM EDT MON MAY 11 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 907 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 11, 4:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT MON MAY 11 2015
OHZ026-044-045-112130-
HARDIN OH-LOGAN OH-UNION OH-
455 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...EASTERN
LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 530 PM EDT...
AT 453 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
JERUSALEM...MOVING NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN COUNTIES...
INCLUDING NORTHWOOD...RUSHSYLVANIA...WEST MANSFIELD...BIG SPRINGS...
RIDGEWAY...BYHALIA...MOUNT VICTORY...MENTZER...PFEIFFER AND HEPBURN.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8344 4068 8341 4051 8341 4051 8333
4028 8369 4041 8385Local storm report, May 11, 5:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 NW SARDINIA 39.02N 83.82W
05/11/2015 BROWN OH LAW ENFORCEMENT
ROOF RIPPED OFF CHUCH IN SARDINIA. NUMEROUS TREES DOWN
WITH STRUCTURAL DAMAGE BECAUSE OF FALLEN TREES.
&&
KCASSADYLocal storm report, May 11, 5:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
05/11/2015 M59 MPH FRANKLIN OH ASOS
&&
KCASSADYLocal storm report, May 11, 5:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LIBERTY 39.63N 84.93W
05/11/2015 UNION IN PUBLIC
OUTDOOR BARN AND STORAGE STRUCTURE SEVERELY DAMAGED.
&&
KCASSADYLocal storm report, May 11, 5:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG GROVE CITY 39.87N 83.07W
05/11/2015 FRANKLIN OH AMATEUR RADIO
FOUR INCH LIMB BROKEN OFF TREE AND SIDING BLOWN OFF
HOUSE.
&&Local storm report, May 11, 5:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 9 S HILLSBORO 39.07N 83.61W
05/11/2015 HIGHLAND OH PUBLIC
A BARN DAMAGED AND TREES WERE DOWNED.
&&
MPADGETTThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:49 AM EDT | Special Weather Statement | ILN | Miami | 26 min |
| May 11, 1:12 PM EDT | Special Weather Statement | ILN | Adams | 33 min |
| May 11, 2:06 PM EDT | Special Weather Statement | ILN | Hocking | 24 min |
| May 11, 2:20 PM EDT | Special Weather Statement | ILN | Mercer | 25 min |
| May 11, 2:28 PM EDT | Special Weather Statement | ILN | Butler, Preble | 32 min |
| May 11, 2:31 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 29 min |
| May 11, 2:39 PM EDT | Special Weather Statement | ILN | Auglaize, Darke, Miami, Shelby | 36 min |
| May 11, 2:47 PM EDT | Special Weather Statement | ILN | Clermont | 28 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 40 min |
| May 11, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 51 min |
| May 11, 3:00 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 11, 3:10 PM EDT | Special Weather Statement | ILN | Auglaize, Miami, Shelby | 35 min |
| May 11, 3:27 PM EDT | Special Weather Statement | ILN | Clinton, Highland, Warren | 33 min |
| May 11, 3:30 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Warren | 40 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 29 min |
| May 11, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami | 37 min |
| May 11, 3:43 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble, Shelby | 37 min |
| May 11, 3:44 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 11, 4:01 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 11, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 38 min |
| May 11, 4:14 PM EDT | Special Weather Statement | ILN | Fayette, Madison, Ross | 31 min |
| May 11, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 50 min |
| May 11, 4:30 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 41 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 41 min |
| May 11, 4:40 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 35 min |
| May 11, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Pike, Ross | 39 min |
| May 11, 4:53 PM EDT | Tornado Warning | ILN | Franklin, Licking | 24 min |
| May 11, 4:55 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| May 11, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 62 min |
| May 11, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 42 min |
| May 11, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 23 min |
| May 11, 5:53 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| May 11, 5:59 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| May 11, 6:06 PM EDT | Special Weather Statement | ILN | Clark, Greene | 24 min |
| May 11, 6:52 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| May 11, 7:13 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 11, 7:36 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| May 11, 7:52 PM EDT | Special Weather Statement | ILN | Clermont | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.